Since taking atenolol I have had bad heart burn,is this normal?

Answers (2)

19 Oct 2011

Heart burn with atenolol has not been reported as its side effect, maybe its due to some other cause, talking to the doc/pharmacist would be a good idea.

Take care, best wishes!

Votes: +0

19 Oct 2011

As Rajive said, this is not a usual side effect of atenolol but I want to add to be sure that you take it with a full glass of water. Many meds, if taken with too little water, can come to rest low in the esophagus and as it begins to dissolve in the lower end of the esophagus cause a burning sensation. Taking with a full glass of water assures that the pill is washed down well into the stomach. Some medications, if not swallowed completely can actually errode the esophagus so it is important to drink plenty of water when taking meds. Many people take their meds with only a swallow of water which may not get the pills down into the stomach all the way and cause burning. Just a thought.

Votes: +0
lourie 20 Oct 2011

Thankyou,for your reply,you are so right i did only take with a small amount of water,this morning i took it with a large glass of water,and already feel better no burning so far,fingers crossed as the atenolol has bought my blood pressure down considerably,so i must bare with it,thankyou both for your quick response.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Howcan I get help with the purchase of Aciphex It is veru expensive reduced or free?

I am on a fixed income (SS disablilty) Aciphex is the ONLY acid reflux medicine that controls my heartburn I have checked my self in to the hospital ...

1 answer 17 Jul 2010

I have frequent heart burn and I think prevacid24hr 14days course has helped 75% can I repeat the?

course without a break for full results.

1 answer 20 Dec 2012

Tamoxifen - Just started this and have bad heart burn and am very tired?

... I can't get to sleep, or I sleep 10/12 hours. I read a lot of comments nothing made any remarks about heart burn or feeling so tired. o4peet

1 answer 20 Mar 2013

I've been taking Atenolol for about 1year now but lately ive been experiencing some strange heart?

... rhythms. It's almost as if my heart belches then resumes back to normal. No chest pain, just a weird pattern with my heart beat.

2 answers 13 Nov 2013

Does Atenolol cause low heart rate?

Cardiologist prescribed Atenolol for constant Pcvs. However my heart rate is typically between 30-40 which I was told was caused by PCVS. Just ...

2 answers 1 May 2014